Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New meds
Nov 13, 2002

My viral load is 350,000 and CD4 is 200. My dodtor wants to start ma on Videx-EC, Viread,and Viracept, What do you think about this combonation I read some things on this site about some side effects of Viread & Videx-ec I printed it and took it to him but he said that I shoud not worry about it. I would like to have you opinion on this. I have been on a lot of drugs and I have had a rough time with side effects. Thank you in advance .

Response from Dr. Henry

It depends on what drugs you have been on before and the level of resistance your HIV has developed to drugs. Often a resistance test is helpful especially if you are still on drugs to establish which drugs are not likely to provide much help. If you have been on several protease inhibitors already nelfinavir usually is not very active and a ritonavir boosted single or double PI regimen is often necessary. Many of the regimens that need to be used in the setting of resistance are more complicated and associated with more side effects that regimens used earlier-that is a real issue but one that can often be worked through. KH



Previous
Treatment naive, is this an indicator i need to start?
Next
My eyebrows are falling out

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement